MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX TRACHEOBRONCHIAL; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number M00576530
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Material Twisted/Bent (2981); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on december 30, 2019 that an ultraflex tracheobronchial covered distal release stent was to be used to treat a malignant stricture in the left bronchus during an airway stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, the stent was positioned in the left bronchus towards the left lower lobe.During deployment, the pull string got "hung up" and the stent was difficult to deploy.The delivery system was adjusted to make the string more fluid to release and deployment was restarted several times with the deployment string getting hung up several times.Towards the end of deployment, the delivery catheter bowed and the stent suddenly deployed in an incorrect location.The stent was removed with forceps and another ultraflex tracheobronchial stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2019 that an ultraflex tracheobronchial covered distal release stent was to be used to treat a malignant stricture in the left bronchus during an airway stent placement procedure performed on (b)(6), 2019.Reportedly, the patient's anatomy was tortuous and was dilated prior to stent placement.According to the complainant, the stent was positioned in the left bronchus towards the left lower lobe.During deployment, the pull string got "hung up" and the stent was difficult to deploy.The delivery system was adjusted to make the string more fluid to release and deployment was restarted several times with the deployment string getting hung up several times.Towards the end of deployment, the delivery catheter bowed and the stent suddenly deployed in an incorrect location.The stent was removed with forceps and another ultraflex tracheobronchial stent was placed to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: problem code 3009 captures the reportable event of stent positioning issue.Block h10: an ultraflex tracheobronchial delivery system, deployment suture and finger ring were received for analysis; the stent was not returned.Visual examination of the returned device found the shaft was kinked approximately 30mm from the tip of the delivery system.No other issues with device were noted.The reported event f stent positioning issue is unable to be confirmed, however, the report that the delivery catheter bowed is confirmed, as the noted kink in the shaft upon analysis could have been caused by the bowing.The damage noted on the delivery system may have been a result of how the device was handled or manipulated, or that the margins were not been centered correctly between the delivery system ro markers during use, or the number of times the user attempted to deploy the stent, and the amount of strength applied to the device, and/or the interaction between the scope and the device during the procedure, which limited the performance of the device therefore, the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/ product label.

Brand Name
ULTRAFLEX TRACHEOBRONCHIAL
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9616375
Report Number3005099803-2020-00072
Device Sequence Number2721284
Product Code JCT
UDI-Device Identifier08714729842330
UDI-Public08714729842330
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K141584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2021
Device Model NumberM00576530
Device Catalogue Number7653
Device Lot Number0024502752
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/22/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;